Alert archive / Louisiana / Tornado Warnings in 2009

Tornado Warning 48, NWS Shreveport, LA

May 10, 20095 parishes in Louisiana

NWS Shreveport, LA issued this tornado warning at May 10, 2009, 3:16 PM CDT for 5 parishes in Louisiana. It was in force for 29 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 10, 2009, 3:16 PM CDT (20:16 UTC)
Expired
May 10, 2009, 3:45 PM CDT
In force
29 min
Issued by
NWS Shreveport, LA
Area
Storm-based polygon

Counties Bienville Parish, LA, Jackson Parish, LA, Natchitoches Parish, LA, Red River Parish, LA, Winn Parish, LA

The radar

The Shreveport radar (KSHV), 89 km from the middle of the area, began a volume at 20:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 10, 3:44 PM CDTTORNADO2 Wnw Goldonna, LAEF0 TORNADO OCCURRED NEAR GOLDONNA LOUISIANA ALONG A 2.2 MILE LENGTH PATH THAT WAS 75 YARDS WIDE. SEVERAL TREES WERE UPROOTED.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 28 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 10, 1:29 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Shreveport, LA (KSHV), launched 12:00Z, 8.3 hours before the alert went out and 82 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 12:00Z on 2009-05-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 728 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 12:00Z on 2009-05-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 141 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
728 J/kg
Mixed-layer CIN
-28 J/kg
Mixed-layer LCL
459 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
141 m²/s²
0-3 km storm-relative helicity
147 m²/s²
Significant tornado parameter
0.0
Supercell composite
5.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS54 KSHV 102016
TORSHV
LAC013-049-069-081-127-102045-
/O.NEW.KSHV.TO.W.0048.090510T2016Z-090510T2045Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
316 PM CDT SUN MAY 10 2009

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A

* TORNADO WARNING FOR...
  SOUTHWESTERN JACKSON PARISH IN NORTH CENTRAL LOUISIANA...
  NORTHWESTERN WINN PARISH IN NORTH CENTRAL LOUISIANA...
  SOUTHEASTERN BIENVILLE PARISH IN NORTHWEST LOUISIANA...
  NORTH CENTRAL NATCHITOCHES PARISH IN NORTHWEST LOUISIANA...
  EAST CENTRAL RED RIVER PARISH IN NORTHWEST LOUISIANA...

* UNTIL 345 PM CDT

* AT 316 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR ASHLAND...
  OR 24 MILES WEST OF JONESBORO...MOVING EAST AT 10 MPH.

* THE TORNADO WILL BE NEAR...
  BROWN BY 325 PM CDT...
  CHESTNUT AND 9 MILES SOUTH OF LUCKY BY 335 PM CDT...
  READHEIMER BY 340 PM CDT...
  SALINE...6 MILES NORTH OF OSHKOSH...8 MILES NORTHWEST OF GOLDONNA
  AND 8 MILES WEST OF MILL BY 345 PM CDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM CDT SUNDAY
EVENING FOR NORTHWESTERN LOUISIANA.

&&

LAT...LON 3245 9273 3198 9279 3203 9321 3234 9314
TIME...MOT...LOC 2016Z 273DEG 11KT 3212 9309

$$
D. BUTTS
2 follow-up statements
000 
WWUS54 KSHV 102023
SVSSHV

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
323 PM CDT SUN MAY 10 2009

LAC081-102032-
/O.CAN.KSHV.TO.W.0048.000000T0000Z-090510T2045Z/
RED RIVER LA-
323 PM CDT SUN MAY 10 2009

...THE TORNADO WARNING FOR RED RIVER PARISH IS CANCELLED...

NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWS THE PART OF THE 
THUNDERSTORM CAPABLE OF PRODUCING A TORNADO HAS MOVED EAST OF RED 
RIVER PARISH.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM CDT SUNDAY
EVENING FOR NORTHWESTERN LOUISIANA.

STAY TUNED FOR FURTHER UPDATES FROM YOUR NATIONAL WEATHER SERVICE IN 
SHREVEPORT.

LAT...LON 3202 9313 3234 9314 3245 9273 3198 9279
TIME...MOT...LOC 2022Z 273DEG 11KT 3211 9306

$$

LAC013-049-069-127-102045-
/O.CON.KSHV.TO.W.0048.000000T0000Z-090510T2045Z/
BIENVILLE LA-JACKSON LA-NATCHITOCHES LA-WINN LA-
323 PM CDT SUN MAY 10 2009

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 345 PM CDT FOR WINN...
NATCHITOCHES...JACKSON AND BIENVILLE PARISHES...

AT 321 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO.  THIS TORNADO WAS LOCATED NEAR SKIDDER...OR 22
MILES SOUTHWEST OF JONESBORO...MOVING EAST AT 15 MPH.

THE TORNADO WILL BE NEAR...
  CHESTNUT BY 330 PM CDT...
  READHEIMER BY 335 PM CDT...
  SALINE AND OSHKOSH BY 340 PM CDT...
  7 MILES NORTHWEST OF GOLDONNA AND 7 MILES WEST OF MILL BY 345 PM
  CDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM CDT SUNDAY
EVENING FOR NORTHWESTERN LOUISIANA.

STAY TUNED FOR FURTHER UPDATES FROM YOUR NATIONAL WEATHER SERVICE IN 
SHREVEPORT.

&&

LAT...LON 3202 9313 3234 9314 3245 9273 3198 9279
TIME...MOT...LOC 2022Z 273DEG 11KT 3211 9306

$$

D. BUTTS
000 
WWUS54 KSHV 102035
SVSSHV

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
335 PM CDT SUN MAY 10 2009

LAC013-049-069-127-102045-
/O.CON.KSHV.TO.W.0048.000000T0000Z-090510T2045Z/
BIENVILLE LA-JACKSON LA-NATCHITOCHES LA-WINN LA-
335 PM CDT SUN MAY 10 2009

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 345 PM CDT FOR WINN...
NATCHITOCHES...JACKSON AND BIENVILLE PARISHES...

AT 333 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO.  THIS TORNADO WAS LOCATED NEAR CHESTNUT...OR 20 
MILES SOUTHWEST OF JONESBORO...MOVING EAST AT 20 MPH.  LARGE HAIL... 
POSSIBLY GREATER THAN AN INCH IN DIAMETER...IS ALSO POSSIBLE WITH 
THIS SEVERE THUNDERSTORM.

THE TORNADO WILL BE NEAR...
  OSHKOSH BY 340 PM CDT...
  GOLDONNA AND 7 MILES SOUTHWEST OF MILL BY 345 PM CDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM CDT SUNDAY
EVENING FOR NORTHWESTERN LOUISIANA.

STAY TUNED FOR FURTHER UPDATES FROM YOUR NATIONAL WEATHER SERVICE IN 
SHREVEPORT.

&&

LAT...LON 3202 9313 3234 9314 3245 9273 3198 9279
TIME...MOT...LOC 2034Z 289DEG 15KT 3208 9300

$$

D. BUTTS

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this tornado warning went out at May 10, 1:39 PM CDT, 1 hour 37 minutes earlier.

Area forecast discussion, May 10, 1:39 PM CDT, 1 hour 37 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE SHREVEPORT LA
139 PM CDT SUN MAY 10 2009

.DISCUSSION...
UPDATED ZONES AND REC FOR SVR WATCH 286. /12/

&&

.PREV DISCUSSION... /ISSUED 1049 AM CDT SUN MAY 10 2009/

DISCUSSION...
SFC BOUNDARY NOTED ROUGHLY ALONG A LINE FROM JUST NORTH OF
TYLER...TO SHREVEPORT...TO MONROE. OVERRUNNING CONVECTION
CONTINUES ALONG THE RED RIVER OF TX/OK AND INTO SW AR...WHERE SOME
4 TO 8 INCHES OF RAIN HAS ALREADY FALLEN IN THE LAST 24 HRS. FROM
WHAT 12Z DATA IS IN...UPPER LEVEL IMPULSES IN THE ZONAL FLOW WILL
CONTINUE TO RIDE ALONG THE FRONTAL BOUNDARY...THEREFORE CONTINUING
THE FLOODING THREAT FOR EXTREME NE TX/SE OK/AND SW AR THROUGH AT
LEAST MONDAY MORNING. THAT BEING SAID...MADE A FEW TWEAKS TO THE
POPS FOR THIS AFTN...LOWERING IN THE S. ALSO MADE MINOR ADJUSTMENTS
TO MAX TEMPS BASED ON THE LOCATION OF THE FRONT. IF IT WAFFLES TO
MUCH MORE TO THE N...MAX TEMP FCST MAY BE A BIT UNDER DONE FOR
THOSE ARES ALONG THE FRONT. OTHERWISE...NO OTHER CHANGES APPEAR
NECESSARY. /12/

AVIATION...
FRONTAL BOUNDARY CURRENTLY ALONG THE I20 CORRIDOR...AND AFTER
LIFTING SOME THIS MORNING IT IS NOW SHOWING SOME SIGNS OF BECOMING
STATIONARY AGAIN. VFR CLOUD CONDITIONS ARE PROGRESSING SOUTH OF THE
BOUNDARY...WHILE IFR TO MVFR CONDITIONS ARE BEING OBSERVED ALONG AND
NORTH OF THE BOUNDARY. TSRA ACTIVITY CONTINUES TO TRACK ALONG THE
I30 CORRIDOR...AND CONVECTION IS BEGINNING TO FIRE CLOSE TO THE
BOUNDARY IN PARTS OF NORTHERN LOUISIANA. TEMPO TSRA WILL BE COMMON
AT MOST TAF SITES IN THE 18Z PACKAGE...ALTHOUGH THE LFK MAY SEE LESS
ACTIVITY. /11/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  83  65  78  64  83 /  50  30  50  30  30
MLU  83  65  76  63  81 /  50  40  50  30  30
DEQ  70  60  66  59  78 /  70  70  80  40  40
TXK  73  59  69  60  80 /  70  60  80  40  40
ELD  79  59  69  61  78 /  60  50  80  40  40
TYR  84  65  78  64  85 /  30  30  50  20  20
GGG  83  64  79  63  85 /  30  20  50  30  30
LFK  88  68  85  69  87 /  30  20  30  20  20

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...FLASH FLOOD WATCH THROUGH MONDAY MORNING FOR THE FOLLOWING
     ZONES: ARZ050-051-059>061-070>073.

LA...NONE.
OK...FLASH FLOOD WATCH THROUGH MONDAY MORNING FOR THE FOLLOWING
     ZONES: OKZ077.

TX...FLASH FLOOD WATCH THROUGH MONDAY MORNING FOR THE FOLLOWING
     ZONES: TXZ096-097.

&&

12/11
Hazardous weather outlook, May 10, 11:30 AM CDT, 3 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1130 AM CDT SUN MAY 10 2009

ARZ050-051-059>061-070>073-OKZ077-TXZ096-097-111200-
SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE-
COLUMBIA-UNION AR-MCCURTAIN-RED RIVER-BOWIE-
1130 AM CDT SUN MAY 10 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARKANSAS...SOUTHWEST ARKANSAS...SOUTHEAST OKLAHOMA AND NORTHEAST
TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

STRONG TO SEVERE THUNDERSTORMS WITH DAMAGING WINDS AND LARGE HAIL WILL
BE POSSIBLE TODAY AND TONIGHT...AS A SERIES OF UPPER LEVEL DISTURBANCES
CONTINUE TO MOVE THROUGH THE REGION. HOWEVER...HEAVY RAINFALL ALONG
WITH FLASH FLOODING WILL BE THE MOST SIGNIFICANT THREAT...CONSIDERING
THAT 4 TO JUST OVER 8 INCHES OF RAIN HAS FALLEN IN THE PREVIOUS 24
HOURS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...

THE THREAT FOR FLASH FLOODING AND SEVERE THUNDERSTORMS WILL
CONTINUE THROUGH AT LEAST MONDAY EVENING. RAINFALL TOTALS OVER
THIS REGION MAY END UP NEAR 10 INCHES BEFORE THE RAIN FINALLY
MOVES OUT. TUESDAY INTO WEDNESDAY LOOKS TO BRING DRIER AIR INTO
THE AREA...BUT THURSDAY MAY BRING ANOTHER COLD FRONT AND MORE RAIN.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TODAY AND TONIGHT.

LAZ001>006-010>014-017>022-TXZ108>112-124>126-136>138-149>153-
165>167-111200-
CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-UNION LA-DE SOTO-
RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE LA-NATCHITOCHES-WINN-
GRANT-CALDWELL-LA SALLE-FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-
UPSHUR-MARION-SMITH-GREGG-HARRISON-CHEROKEE-RUSK-PANOLA-
NACOGDOCHES-SHELBY-ANGELINA-SAN AUGUSTINE-SABINE TX-
1130 AM CDT SUN MAY 10 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
LOUISIANA...NORTHWEST LOUISIANA...EAST TEXAS AND NORTHEAST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

SCATTERED AFTERNOON SHOWERS AND THUNDERSTORMS WILL DEVELOP ALONG A
FRONTAL BOUNDARY TODAY. THERE IS A SLIGHT CHANCE THAT SOME OF
THESE STORMS MAY BECOME SEVERE...WITH LARGE HAIL AND DAMAGING
WINDS BEING THE MAIN THREAT. THIS ACTIVITY WILL LIKELY DISSIPATE
SHORTLY AFTER SUNSET.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...

THE CHANCES FOR AFTERNOON SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH
AT LEAST MONDAY. SOME OF THE STORMS COULD BECOME SEVERE...PRODUCING
DAMAGING WINDS AND LARGE HAIL. TUESDAY INTO WEDNESDAY LOOKS TO BRING
DRIER AIR INTO THE AREA...BUT THURSDAY MAY BRING ANOTHER COLD
FRONT AND MORE SHOWERS AND THUNDERSTORMS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY NOT BE NEEDED TODAY OR TONIGHT.

12

In the hours before

Local storm report, May 10, 10:35 AM CDT, 4 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1035 AM CDT SUN MAY 10 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1025 AM     FLASH FLOOD      N TEXARKANA             33.44N 94.07W
05/10/2009                   BOWIE              TX   EMERGENCY MNGR

            CAR STALLED IN HIGH WATER ON COOPER LANE IN THE EXTREME
            NORTHERN PORTION OF TEXARKANA.

&&

MBERRY
Local storm report, May 10, 10:37 AM CDT, 4 hours 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1037 AM CDT SUN MAY 10 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1025 AM     FLASH FLOOD      REDWATER                33.36N 94.25W
05/10/2009                   BOWIE              TX   EMERGENCY MNGR

            HIGH WATER REPORTED ON TRISTATE ROAD IN REDWATER.

&&

MBERRY
Local storm report, May 10, 1:39 PM CDT, 1 hour 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
139 PM CDT SUN MAY 10 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0138 PM     FLASH FLOOD      VALLIANT                34.00N 95.09W
05/10/2009                   MCCURTAIN          OK   EMERGENCY MNGR

            NUMEROUS STATE HIGHWAYS AND ROADS CLOSED. RESCUING PEOPLE
            FROM CARS WASHED OFF ROADS. WATER IN HOUSES CAUSING
            EVACUATIONS.

&&

STEVENS
Special weather statement, May 10, 3:00 PM CDT, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
300 PM CDT SUN MAY 10 2009

ARZ073-LAZ004-006-102200-
CLAIBORNE-UNION-
300 PM CDT SUN MAY 10 2009

...SIGNIFICANT WEATHER ALERT...

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ALERT...EFFECTIVE UNTIL 500 PM CDT...FOR THE FOLLOWING
COUNTIES AND PARISHES...

IN SOUTH CENTRAL ARKANSAS...
     SOUTHERN UNION...
IN NORTHWEST LOUISIANA...
     NORTHEASTERN CLAIBORNE...
IN NORTH CENTRAL LOUISIANA...
     UNION...

INCLUDING THE FOLLOWING LOCATIONS...
     HUTTIG...JUNCTION CITY...LAPILE...STRONG...BERNICE AND
     FARMERVILLE...

AT 358 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS PRODUCING HEAVY RAINFALL ALONG A LINE EXTENDING
FROM 12 MILES SOUTHEAST OF ATLANTA TO 12 MILES SOUTHEAST OF
HAMBURG...MOVING EAST AT 25 MPH.

HAIL SMALLER THAN THREE QUARTERS OF AN INCH...AND WINDS 40 TO 50 MPH
ARE EXPECTED WITH THESE STORMS.

STAY TUNED FOR FURTHER UPDATES FROM YOUR NATIONAL WEATHER SERVICE IN
SHREVEPORT.

D. BUTTS
Special weather statement, May 10, 3:03 PM CDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
303 PM CDT SUN MAY 10 2009

LAZ011>013-018-019-102100-
BIENVILLE-JACKSON-NATCHITOCHES-RED RIVER-WINN-
303 PM CDT SUN MAY 10 2009

...SIGNIFICANT WEATHER ALERT...

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ALERT...EFFECTIVE UNTIL 400 PM CDT...FOR THE FOLLOWING
PARISHES...

IN NORTHWEST LOUISIANA...
     SOUTHERN BIENVILLE...EASTERN RED RIVER AND NORTHERN
      NATCHITOCHES...
IN NORTH CENTRAL LOUISIANA...
     JACKSON AND NORTHERN WINN...

INCLUDING THE FOLLOWING LOCATIONS...
     COUSHATTA AND JONESBORO...

AT 300 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 15 MILES NORTHWEST
OF JONESBORO TO 9 MILES NORTHEAST OF COUSHATTA...MOVING EAST AT 15
MPH.

HAIL SMALLER THAN THREE QUARTERS OF AN INCH...AND WINDS UP TO 50 MPH
ARE EXPECTED WITH THESE STORMS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 8 PM.

STAY TUNED FOR FURTHER UPDATES FROM YOUR NATIONAL WEATHER SERVICE IN
SHREVEPORT.

D. BUTTS
Special weather statement, May 10, 3:08 PM CDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
308 PM CDT SUN MAY 10 2009

ARZ050-051-059>061-102100-
HEMPSTEAD-HOWARD-LITTLE RIVER-NEVADA-SEVIER-
308 PM CDT SUN MAY 10 2009

...SIGNIFICANT WEATHER ALERT...

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ALERT...EFFECTIVE UNTIL 400 PM CDT...FOR THE FOLLOWING
COUNTIES...

IN SOUTHWEST ARKANSAS...
     LITTLE RIVER...NEVADA...HEMPSTEAD...SEVIER AND HOWARD...

INCLUDING THE FOLLOWING LOCATIONS...
     ALLEENE...ASHDOWN...BEN LOMOND...BLEVINS...BLUFF CITY...EMMET...
     FULTON...HOPE...HORATIO...LOCKESBURG...MINERAL SPRINGS...
     NASHVILLE...PERRYTOWN...PRESCOTT...SARATOGA...TOLLETTE...
     WASHINGTON...WILTON AND WINTHROP...

AT 306 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS PRODUCING VERY HEAVY RAINFALL ALONG A LINE
EXTENDING FROM PRESCOTT TO WASHINGTON TO 5 MILES SOUTHWEST OF
ALLEENE...MOVING EAST AT 30 MPH.

HAIL SMALLER THAN THREE QUARTERS OF AN INCH...AND WINDS AROUND 50
MPH ARE EXPECTED WITH THESE STORMS.

STAY TUNED FOR FURTHER UPDATES FROM YOUR NATIONAL WEATHER SERVICE IN
SHREVEPORT.

D. BUTTS

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 10, 11:20 AM CDTRiver Flood WarningSHVBienville, Bossier, Red River, Webster7 days
May 10, 11:22 AM CDTRiver Flood WarningSHVBienville, Bossier, Caddo, Natchitoches, Red River6 days
May 10, 11:22 AM CDTRiver Flood WarningSHVGrant, Natchitoches, Red River10 days
May 10, 1:12 PM CDTSevere Thunderstorm WarningSHVWinn48 min
May 10, 3:43 PM CDTTornado WarningSHVBienville, Jackson, Natchitoches, Winn47 min
May 10, 4:29 PM CDTTornado WarningSHVGrant, Natchitoches, Winn46 min
May 10, 4:55 PM CDTTornado WarningSHVNatchitoches, Red River35 min
May 10, 5:18 PM CDTSevere Thunderstorm WarningSHVCaldwell, Grant, LaSalle, Winn42 min
May 10, 5:39 PM CDTSevere Thunderstorm WarningSHVBienville, Natchitoches, Red River51 min
May 10, 6:07 PM CDTSevere Thunderstorm WarningSHVDe Soto, Natchitoches, Red River38 min
May 10, 6:40 PM CDTSevere Thunderstorm WarningSHVCaldwell35 min

Nearby

Tornado Warnings in Louisiana, 2009Every tornado warning in 2009Tornadoes in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.